Hypereosinophilia as a Rare Side Effect of Methotrexate in a Patient with Erythrodermic Psoriasis
Thanh Thai Van Le1, Chuyen Thi Hong Nguyen1*, Hao Trong Nguyen1,2, Chau Van Tro3, Giang HuongTran4, Lien Thi Bich Nguyen2, Trung The Van1
1Department of Dermatology, University of Medicine and Pharmacy at Ho Chi Minh City, Vietnam;
2Ho Chi Minh City Hospital of Dermato-Venereology, Vietnam;
3Pham Ngoc Thach University of Medicine, Ho Chi Minh City, Vietnam;
4Department of Pathology, University of Medicine and Pharmacy at Ho Chi Minh City, Vietnam
Methotrexate (MTX) has been approved for the treatment of psoriasis and is considered to be effective and relatively safe. This drug was widely used for the treatment of psoriasis in Vietnam for many years. Life-threatening MTX toxicity is rare but may rapidly develop when the drug is administered. In line with the interface dermatitis and a remarked eosinophilic infiltration in the cutaneous lesion, the diagnosis of hypereosinophilia as an adverse reaction in our patient was supported by the dramatic improvement of symptoms and decreased eosinophils after the withdrawal of MTX.
To the best of our knowledge, this is the first case that showed isolated hypereosinophilia as an adverse reaction of MTX in psoriasis treatment that may challenge in early recognition. Awareness and prompt recognition of this severe adverse reaction can result in the life-saving discontinuation of MTX.
Methotrexate; Drug adverse reaction; Eosinophilia; Psoriasis
Read the whole article in the PDF file BELOW
© 2019 Le TTV, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which
permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.